Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 25, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 27, 2012, 6:08 PM EDT for 13 counties in Pennsylvania. It was in force for 52 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2012, 6:08 PM EDT (22:08 UTC)
- Expired
- May 27, 2012, 7:00 PM EDT
- In force
- 52 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Centre County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA, Snyder County, PA, Somerset County, PA, Union County, PA
The radar
The State College radar (KCCX), 91 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:15 PM EDT | TSTM WND DMG | Mill Creek, PA | TREES REPORTED DOWN IN MILL CREEK. |
| May 27, 6:18 PM EDT | TSTM WND DMG | Lewistown, PA | WIDESPREAD WIND DAMAGE ACROSS MIFFLIN COUNTY. |
| May 27, 6:19 PM EDT | TSTM WND DMG | Ingleby, PA | 40-50 TREES UPROOTED WITH SEVERAL HOMES DAMAGED |
| May 27, 6:21 PM EDT | TSTM WND DMG | Stoystown, PA | TREES AND WIRES REPORTED DOWN IN STOYSTOWN. |
| May 27, 6:27 PM EDT | TSTM WND DMG | Saxton, PA | TREES REPORTED DOWN ACROSS BEDFORD COUNTY. SAXTON AREA PARTICULARLY HARD HIT. |
| May 27, 6:30 PM EDT | TSTM WND DMG | Mount Union, PA | TREES REPORTED DOWN IN MOUNT UNION. |
| May 27, 6:30 PM EDT | TSTM WND DMG | Port Royal, PA | TREES REPORTED DOWN ACROSS JUNIATA COUNTY. |
| May 27, 6:39 PM EDT | HAIL 0.88 | Saxton, PA | NICKEL-SIZE HAIL REPORTED IN SAXTON. |
| May 27, 6:41 PM EDT | TSTM WND DMG | Ickesburg, PA | TREES ON A HOME IN ICKESBURG. |
| May 27, 6:48 PM EDT | TSTM WND DMG | Landisburg, PA | TREES REPORTED DOWN IN LANDISBURG. |
| May 27, 7:06 PM EDT | TSTM WND DMG | Carlisle, PA | TREES REPORTED DOWN IN AND AROUND CARLISLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:21 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175
WUUS51 KCTP 272208
SVRCTP
PAC009-013-027-041-055-057-061-067-087-099-109-111-119-272300-
/O.NEW.KCTP.SV.W.0025.120527T2208Z-120527T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
608 PM EDT SUN MAY 27 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHWESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 700 PM EDT
* AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
MILLHEIM TO REEDSVILLE TO BLACKLOG TO OGLETOWN TO DONEGAL...MOVING
SOUTHEAST AT 45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
REEDS GAP STATE PARK AND ALFARATA AROUND 615 PM EDT...
WEIKERT AND SNYDER-MIDDLESWART AROUND 620 PM EDT...
TROXELVILLE AND WELLS TANNERY AROUND 625 PM EDT...
VALLEY-HI AND BEAVER SPRINGS AROUND 630 PM EDT...
RICHFIELD AND MIDDLEBURG AROUND 635 PM EDT...
FREMONT AND HARRISSONVILLE AROUND 640 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 107 AND 231...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 6 AND 58...I-99
BETWEEN MILE MARKERS 0 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3972 7940 3974 7941 3981 7937 3985 7942
3990 7941 3999 7932 4054 7787 4074 7772
4091 7736 4078 7689 4039 7703 4034 7696
4008 7718 4001 7728 3999 7740 3995 7747
3989 7747 3973 7789
TIME...MOT...LOC 2207Z 307DEG 40KT 4088 7746 4067 7760
4042 7770 4015 7861 4011 7934
$$
FORECASTER: LAMBERT/FITZGERALD1 follow-up statement
641
WWUS51 KCTP 272236
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT SUN MAY 27 2012
PAC009-013-027-041-055-057-061-067-087-099-109-111-119-272300-
/O.CON.KCTP.SV.W.0025.000000T0000Z-120527T2300Z/
BEDFORD PA-BLAIR PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON
PA-JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-SOMERSET PA-UNION
PA-CENTRE PA-
636 PM EDT SUN MAY 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN CENTRE...SOUTHWESTERN UNION...SOMERSET...SNYDER...
PERRY...MIFFLIN...JUNIATA...SOUTHERN HUNTINGDON...FULTON...
FRANKLIN...CUMBERLAND...SOUTHEASTERN BLAIR AND BEDFORD COUNTIES...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS TO AROUND 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TROXELVILLE TO ALFARATA TO SPRUCE HILL
TO BLAIN TO SHADE GAP TO NEW ENTERPRISE TO INDIAN LAKE TO 7 MILES
NORTH OF CONFLUENCE...MOVING SOUTHEAST AT 45 MPH.
THE STRONGEST...DAMAGING WINDS IN THIS LINE OF STORMS WILL BE
NEAR...AND TO THE SOUTHEAST OF A LINE FROM SPRUCE HILL...TO BLAIN
AND BIG SPRING STATE PARK.
SEVERE THUNDERSTORMS WILL BE NEAR...
THOMPSONTOWN AND RICHFIELD AROUND 640 PM EDT...
FREEBURG AND VALLEY-HI AROUND 645 PM EDT...
SALUVIA AND HARRISSONVILLE AROUND 650 PM EDT...
CRYSTAL SPRINGS AND NEWPORT AROUND 655 PM EDT...
NEEDMORE AND CHAMBERSBURG AROUND 700 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 106 AND 231...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 6 AND 58...I-99
BETWEEN MILE MARKERS 0 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
PORTIONS OF CLEARFIELD AND BLAIR COUNTIES. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3972 7940 3974 7941 3981 7937 3985 7942
3990 7941 3999 7932 4054 7787 4074 7772
4091 7736 4078 7689 4039 7703 4034 7696
4008 7718 4001 7728 3999 7740 3995 7747
3989 7747 3973 7789
TIME...MOT...LOC 2233Z 307DEG 40KT 4081 7710 4059 7739
4041 7740 4027 7743 4016 7774 4010 7831
3998 7876 3987 7933
$$
FORECASTER: LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 4:21 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 27, 4:21 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 421 PM EDT SUN MAY 27 2012 .SYNOPSIS... A STALLED OUT FRONTAL SYSTEM WILL BE THE FOCUS FOR THUNDERSTORMS THIS AFTERNOON. ANY OF THESE STORMS COULD PRODUCE FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. MEMORIAL DAY WILL FEATURE A CHANCE OF SHOWERS AND THUNDERSTORMS WITH HOT TEMPERATURES APPROACHING OR EXCEEDING 90 DEGREES IN SPOTS. A STRONGER FRONT WILL BRING UNSETTLED AND COOLER WEATHER FOR THE START OF THE WORK WEEK ON TUESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... SEVERAL WEAK BOUNDARIES IN PLACE ACROSS THE CWA ALONG WITH MOISTURE IN NW FLOW WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE REGION THIS AFTERNOON. MAIN THREAT WITH THESE WILL BE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. LOCALIZED FLOODING IS POSSIBLE UNDER ANY OF THE HEAVIER STORMS. STORMS WILL DIMINISH AFTER SUNSET WITH MORE FOG DEVELOPMENT POSSIBLE OVERNIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... ANOTHER ROUND OF CONVECTION WILL FIRE IN A BROAD AND MORE AMPLIFIED 925-850 MB THETA-E RIDGE ON MEMORIAL DAY. LOCALLY HEAVY RAIN IS ONCE AGAIN POSSIBLE. IN ADDITION...A COLD FRONT WILL ENTER THE REGION FROM THE OHIO VALLEY AND MOISTURE FROM REMNANTS OF SUBTROPICAL DEPRESSION BERYL STREAM INTO MID ATLANTIC REGION. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... COLD FRONT CROSSES THE REGION ON TUESDAY...WITH DECENT UPPER LEVEL SUPPORT SLIDING IN ACROSS THE GLAKES. MOISTURE WILL ALSO REMAIN HIGH...AND MAY SEE ADDITIONAL CONTRIBUTION FROM REMNANTS OF SUBTROPICAL DEPRESSION AS THEY SLIDES OFF MID ATLANTIC COAST /THOUGH THIS MAY BE SHUNTED TO OUR EAST/. EVEN WITHOUT THAT...ENOUGH MOISTURE AND DYNAMICS MOVING IN ON TUES FOR A POTENTIAL SEVERE WEATHER OUTBREAK. TEMPS WILL REMAIN NOTICABLY ABOVE NORMAL. FOLLOWING COLD FRONTAL PASSAGE...MODELS IN AGREEMENT OF A LARGE UPPER LEVEL LOW OVER GLAKES LIFTING NE...BEGINNING A PATTERN CHANGE BACK TO COOLER /SEASONAL/ AND DRIER WEATHER FOR WED/THU. BY FRI...ANOTHER COLD FRONT AND UPPER LOW SLIDE IN FROM THE WEST BRINGING ANOTHER GOOD CHANCE FOR SHOWERS/TSTORMS. UPPER LOW LINGERS INTO THE WEEKEND...KEEPING MENTION OF SHOWERS AND DROPPING TEMPS BACK BELOW NORMAL. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... SCATTERED CONVECTION THIS AFTERNOON AS THE REMNANTS OF THE BOUNDARY THAT ALLOWED FOR YESTERDAYS CONVECTION REMAINS...AND WILL BE COUPLED WITH WESTERLY MID LEVEL FLOW...AND LOW LEVEL SOUTHERLY FLOW. THIS SHOULD BRING SCATTERED SHOWERS TO THE REGION LATE MORNING...EARLY AFTERNOON. AS A SYSTEM MOVES THROUGH THE GREAT LAKES AND ALONG OUR NORTHERN BORDER...THE PRECIPITATION WILL SHIFT FROM THE LAURELS...AND THE NW MTNS...TO THE NORTHERN HALF OF PA THIS AFTERNOON THROUGH 00Z. EXPECT PERIODS OF MVFR TO IFR IN AND AROUND STORMS THIS AFTERNOON WITH ANOTHER ROUND OF FOG/STRATOCU TONIGHT. OUTLOOK... MON...MAINLY VFR. A CHC OF AN AFTERNOON OR EVENING SHOWER/STORM CAUSING LOCALIZED REDUCTIONS. TUE...MAINLY VFR. CHC OF SHOWERS AND STORMS LATE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS NEAR TERM...ROSS SHORT TERM...ROSS LONG TERM...RXR AVIATION...ROSS
Hazardous weather outlook, May 27, 5:23 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 523 PM EDT SUN MAY 27 2012 PAZ012-017>019-024>028-045-049>053-056>059-063-282130- NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOUTHERN CLINTON-UNION-SNYDER- MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND- 523 PM EDT SUN MAY 27 2012 ...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 1 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-033>037-041-042-046-064>066-282130- WARREN-MCKEAN-POTTER-ELK-CAMERON-SOMERSET-BEDFORD-FULTON-FRANKLIN- TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-ADAMS-YORK- LANCASTER- 523 PM EDT SUN MAY 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL PENNSYLVANIA INTO THE MID EVENING HOURS. A FEW OF THESE STORMS MAY BE STRONG WITH BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RXR
In the hours before
Special weather statement, May 27, 4:25 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT SUN MAY 27 2012
PAZ017-018-025-272100-
BLAIR PA-CLEARFIELD PA-NORTHERN CENTRE PA-
425 PM EDT SUN MAY 27 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BLAIR...SOUTH
CENTRAL CLEARFIELD AND SOUTHWESTERN CENTRE COUNTIES...
AT 416 PM EDT...A STRONG THUNDERSTORM WAS NEAR RAMEY...MOVING EAST AT
10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT HOUTZDALE AND SANDY RIDGE.
LAT...LON 4091 7814 4080 7814 4074 7823 4075 7813
4073 7813 4069 7821 4069 7837 4072 7835
4073 7849 4088 7851
FORECASTER: KFLocal storm report, May 27, 4:50 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EDT SUN MAY 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG RIDGWAY 41.43N 78.73W
05/27/2012 ELK PA 911 CALL CENTER
TREES REPORTED DOWN IN RIDGWAY.
&&
EVENT NUMBER CTP1200031
EVANEGOSpecial weather statement, May 27, 5:02 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT SUN MAY 27 2012
PAZ006-011-012-037-272200-
CAMERON PA-NORTHERN CLINTON PA-POTTER PA-TIOGA PA-
502 PM EDT SUN MAY 27 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMERON...
NORTHWESTERN CLINTON...POTTER AND SOUTHWESTERN TIOGA COUNTIES...
AT 457 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO CHERRY SPRINGS STATE PARK TO DRIFTWOOD...MOVING EAST AT 20
MPH.
WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. THESE STORMS WILL AFFECT ULYSSES...HARRISON
VALLEY...OLE BULL STATE PARK...WESTPORT AND RENOVO.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
120...STATE ROAD 449.
LAT...LON 4185 7750 4154 7757 4154 7760 4146 7760
4124 7772 4136 7825 4140 7826 4141 7832
4167 7811 4200 7797 4200 7782
FORECASTER: LAMBERTSpecial weather statement, May 27, 5:28 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT SUN MAY 27 2012
PAZ024-025-272200-
BLAIR PA-CAMBRIA PA-
528 PM EDT SUN MAY 27 2012
...LINE OF STRONG THUNDERSTORMS APPROACHING CAMBRIA COUNTY...
AT 521 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WESTOVER TO DELMONT...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE AS THESE STORMS
MOVE THROUGH THE AREA AROUND 6 PM. THESE STORMS WILL AFFECT
COLVER...EBENSBURG AND LORETTO.
LAT...LON 4029 7906 4046 7894 4065 7885 4047 7841
4028 7903
FORECASTER: KFSpecial weather statement, May 27, 5:37 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
537 PM EDT SUN MAY 27 2012
PAZ046-049-272215-
SOUTHERN LYCOMING PA-UNION PA-
537 PM EDT SUN MAY 27 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN UNION AND SOUTH
CENTRAL LYCOMING COUNTIES 615 PM EDT...
AT 534 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLLOMSVILLE...MOVING
NORTHEAST AT 15 MPH.
THIS STORM WILL PRODUCE PENNY SIZE HAIL AND BRIEF WIND GUSTS TO 45
MPH. THIS STORM WILL AFFECT ELIMSPORT AND DUBOISTOWN.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 210...I-180 NEAR MILE MARKER 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220.
LAT...LON 4129 7709 4111 7689 4109 7688 4107 7685
4105 7686 4101 7713 4103 7715 4107 7714
4109 7719 4118 7727
FORECASTER: LAMBERTSpecial weather statement, May 27, 5:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT SUN MAY 27 2012
PAZ027-028-272215-
JUNIATA PA-MIFFLIN PA-
551 PM EDT SUN MAY 27 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN AND WESTERN
JUNIATA COUNTIES THROUGH 615 PM EDT...
AT 547 PM EDT...A STRONG THUNDERSTORM WAS NEAR STRODES MILLS...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LEWISTOWN AND ALFARATA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.
LAT...LON 4071 7750 4048 7738 4039 7764 4044 7774
4056 7776
FORECASTER: LAMBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:37 AM EDT | Dense Fog Advisory | CTP | Bedford, Blair, Centre, Fulton, Huntingdon, Mifflin | 6 hr |
| May 27, 3:06 AM EDT | Special Weather Statement | CTP | Schuylkill | 24 min |
| May 27, 1:38 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland | 82 min |
| May 27, 1:47 PM EDT | Special Weather Statement | CTP | Somerset | 43 min |
| May 27, 1:52 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland | 83 min |
| May 27, 1:52 PM EDT | Special Weather Statement | CTP | Adams | 53 min |
| May 27, 2:03 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 43 min |
| May 27, 2:28 PM EDT | Special Weather Statement | CTP | Bedford | 62 min |
| May 27, 3:58 PM EDT | Special Weather Statement | CTP | Elk | 77 min |
| May 27, 4:02 PM EDT | Special Weather Statement | CTP | Schuylkill | 58 min |
| May 27, 4:25 PM EDT | Special Weather Statement | CTP | Clearfield | 35 min |
| May 27, 4:37 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Cameron, Clearfield, Elk | 53 min |
| May 27, 5:02 PM EDT | Special Weather Statement | CTP | Cameron, Potter | 58 min |
| May 27, 5:10 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Cameron, Centre, Clearfield, Clinton and 1 more | 80 min |
| May 27, 5:28 PM EDT | Special Weather Statement | CTP | Cambria | 32 min |
| May 27, 5:37 PM EDT | Special Weather Statement | CTP | Union | 38 min |
| May 27, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 79 min |
| May 27, 5:51 PM EDT | Special Weather Statement | CTP | Mifflin | 24 min |
| May 27, 6:21 PM EDT | Special Weather Statement | CTP | Lycoming, Montour, Union | 54 min |
| May 27, 6:54 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 5 more | 66 min |
| May 27, 7:07 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Cumberland, Franklin, Fulton, Huntingdon, Perry and 1 more | 38 min |
| May 27, 7:18 PM EDT | Special Weather Statement | CTP | Lycoming | 27 min |
| May 27, 7:21 PM EDT | Special Weather Statement | CTP | Montour, Northumberland | 24 min |
| May 27, 7:46 PM EDT | Special Weather Statement | CTP | Columbia, Montour, Northumberland | 44 min |
| May 27, 7:51 PM EDT | Special Weather Statement | CTP | Somerset | 39 min |
| May 27, 7:56 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Columbia, Dauphin, Lancaster, Lebanon, Montour and 3 more | 81 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.